ClinVar Miner

Submissions for variant NM_014946.3(SPAST):c.1494-2A>G (rs1218081251)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000689805 SCV000817472 pathogenic Spastic paraplegia 4, autosomal dominant 2018-06-15 criteria provided, single submitter clinical testing This sequence change affects an acceptor splice site in intron 12 of the SPAST gene. It is expected to disrupt RNA splicing and likely results in an absent or disrupted protein product. This variant is not present in population databases (ExAC no frequency). This variant has been observed in individuals affected with autosomal dominant hereditary spastic paraplegia (PMID: 20932283). Algorithms developed to predict the effect of sequence changes on RNA splicing suggest that this variant may disrupt the consensus splice site, but this prediction has not been confirmed by published transcriptional studies. Different variants affecting this nucleotide (c.1494-2delA and c.1494-2A>C) has been determined to be pathogenic (PMID: 11985387, 11309678). This suggests that this nucleotide is important for normal RNA splicing, and that other variants at this position may also be pathogenic. Donor and acceptor splice site variants typically lead to a loss of protein function (PMID: 16199547), and loss-of-function variants in SPAST are known to be pathogenic (PMID: 20932283). For these reasons, this variant has been classified as Pathogenic.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.